CONFERENCE AGENDA

Health Disparities, Trauma, Disruptive and Criminal Behaviors and the Adolescent Brain

Teachers College, Columbia University November 21, 2015

7:45 - REGISTRATION OPENS

8:45-9:00 - Welcome and Introductory Remarks

Conference Host and Main Co-Sponsor, Teachers College, Columbia University, Department of Health and Behavior Studies, Barbara Wallace, Ph.D.

Main Conference Co-Sponsor, Division of Neuropsychology, New York State Psychological Association (NYSPA), *Gabrielle Stutman, Ph.D.*

Main Conference Co-Sponsor, Division of Neuropsychology,

Pediatric Neuropsychology Committee, Division of Neuropsychology, New York State Psychological Association, *Carla Beckford, Ph.D.*

Additional Conference Co-Sponsor, Association of Family and Conciliation Courts, New York (AFCC-NY), **Honorable Jane Pearl**.

9:00-9:05 - Introduction of Keynote Speaker

Barbara Wallace, Ph.D., Conference Host, Teachers College, Columbia Univ.

9:05-9:55 - SESSION (#1): "Age of Opportunity: Lessons from the New Science of Adolescence"

Keynote Speaker: *Laurence Steinberg, Ph.D.*, Distinguished University Professor of Psychology, Temple University. *A 55 minute keynote, including time for questions*

SESSION # 1 = A 55 minute address – 1 Continuing Education Credit Hour

9:55-10:00 - Award Presentation to Dr. Steinberg

Barbara Wallace, Ph.D., Conference Host, Teachers College, Columbia Univ.

10:00-10:15 - BREAK

10:15-10:17 - Introduction of Featured Speaker #1

Gabrielle Stutman, Ph.D., President, Division of Neuropsychology, New York State Psychological Association (NYSPA)

10:17-10:52 -

Featured Speaker # 1: *Paul Eslinger, Ph.D.*, Professor of Neurology, Pediatrics, and Public Health Sciences at the Penn State University Hershey Neuroscience Institute and College of Medicine.

A 35 minute featured presentation, including time for questions

10:52-10:54 - Introduction of Featured Speaker #2

Gabrielle Stutman, Ph.D., President, Division of Neuropsychology, New York State Psychological Association (NYSPA)

10:54-11:29-SESSION (#2):

Featured Speaker # 2: *Wendy D'Andrea, Ph.D.*, The Trauma and Affective Psychophysiology Lab, New School for Social Research *A 35 minute featured presentation, including time for questions*

SESSION # 2 = A 70 minute session – 1 Continuing Education Credit Hour

11:30-11:32 - Introduction of Special Invited Guest

Barbara Wallace, Ph.D., Conference Host, Teachers College, Columbia Univ.

11:33- 11:43- Special Introductory Remarks

by Roy Aranda, Psy.D., J.D., President-Elect, NYSPA

A 10 minute presentation including introduction of Panel Moderator and Panel

11:44-12:55- SESSION (#3): "The Application of Developmental Neuroscience to the Real World: Challenges on the Frontlines Courts and Schools"

11:35-11:55 - Overview of the Issues by the Panel Moderator

Attorney Kathleen DeCataldo, Executive Director of the New York State Permanent Judicial Commission on Justice for Children.

A 10 minute presentation

11:56-12:11 - Panelists Offer Frontline Perspectives

Hernan Carvente, Vera Institute of Justice A 5 minute presentation

Lois Herrera, CEO, Office of Safety and Youth Development, NYC Department of Education

A 5 minute presentation

Lisa Salvatore, Esq., Brooklyn Defender Services A 5 minute presentation

12:12-12:22 - The Morning Featured Speakers Offer Their Insights

Paul Eslinger, Ph.D., Professor of Neurology, Pediatrics, and Public Health Sciences at the Penn State University Hershey Neuroscience Institute and College of Medicine.

A 5 minute presentation

Wendy D'Andrea, Ph.D., The Trauma and Affective Psychophysiology Lab, New School for Social Research

A 5 minute presentation

12:23-12:48 - Panel Discussion: Questions from the Audience

A 25 minute moderated conversation

12:49-12:55- Closing Summary and Comments by the Panel Moderator

Attorney Kathleen DeCataldo, Executive Director of the New York State Permanent Judicial Commission on Justice for Children, A 5 minute presentation

SESSION # 3 = An 80 minute session – 1 Continuing Education Credi Hour

12:56-1:06 - BREAK - PROCEED TO LUNCH

(Proceed to rooms conveniently located adjacent to the conference auditorium)

1:10-1:50 - LUNCH

(Free VIP Lunch for all Conference Speakers and Invited Guests. Free Lunch is provided for all conference participants who register by November 15th midnight—while all others late and on-site registrants should bring their lunch.)

1:50-2:00 - BREAK-PROCEED TO AFTERNOON KEYNOTE & PANEL

2:00-2:04 - Introduction of Keynote Speaker

Barbara Wallace, Ph.D., Conference Host, Teachers College, Columbia Univ.

2:05-2:45 - SESSION (#4): "Culturally Appropriate Prevention, Intervention, and Treatment for Vulnerable Youth: Avoiding More Trauma from Repeated Incarceration"

Keynote Speaker: *Kirkland Vaughns, Ph.D.,* Derner Institute of Advanced Psychological Studies, Adelphi University

A 40 minute keynote, including time for questions

2:46-2:49 - Introduction of Featured Speaker

Carla Beckford, Ph.D., Division of Neuropsychology, Pediatric Neuropsychology Committee, New York State Psychological Association.

2:50-3:15

Featured Speaker: *Akeem Marsh, MD.*, Child Psychiatrist, Bellevue Juvenile Justice Mental Health Team *A 25 minute presentation. including time for questions*

<u>SESSION # 4 = A 65 minute session – 1 Continuing Education Credit Hour</u>

- 3:15-3:18- Award Presentation to Dr. Vaughans
 - Gabrielle Stutman, Ph.D., Division of Neuropsychology, Pediatric Neuropsychology Committee, New York State Psychological Association
- 3:18-3:30 BREAK
- 3:30-3:34 Introduction of Panel Speakers

Barbara Wallace, Ph.D., Conference Host, Teachers College, Columbia Univ.

- 3:35-4:30 SESSION (#6) "Treating Complex Trauma and Communicating Care Across Multiple Systems"
- **3:35-3:55- Speaker # 1:** *Amelio D'Onofrio, Ph.D.,* Professor, Fordham University *A 20 minute presentation*
- **3:55-4:15– Speaker # 2:** *Isaiah Pickens, Ph.D.*, Department of Child and Adolescent Psychiatry, NYU School of Medicine *A 20 minute presentation*
- **4:15-4:30 Discussant on Implications:** *Honorable Jane Pearl,*Association of Family and Conciliation Courts, New York (AFCC-NY), *A 15 minute discussion, including time for questions*
- SESSION # 5 = A 55 minute session 1 Continuing Education Credit Hour
- 4:30-4:34 Introduction of State Representative

Barbara Wallace, Ph.D., Conference Host, Teachers College, Columbia Univ.

- 4:35-5:25 SESSION (#7) "The Role of Policymakers and Community Stakeholders in Juvenile Justice Reform: Avoiding Traumatic Incarceration through Advocacy and Taking Action as Professionals & Community Members"
- **4:35-5:15 Juvenile Justice Reform in New York State** *Thomas Andriola,* Chief of Policy and Implementation, NYS Division of Criminal Justice Services *A 40 minute presentation, including time for questions*
- 5:15-5:25 The Charge to Professionals: Closing Remarks *Gabrielle Stutman, Ph.D.,* President, *Division of* Neuropsychology, New York State

 Psychological Association (NYSPA)

A 10 minute presentation, including time for questions

SESSION # 6 = A 50 minute session – 1 Continuing Education Credit Hour

5:25-5:30 -PLEASE COMPLETE THE CONFERENCE EVALUATION

*TOTAL POSSIBLE Continuing Education Credits Hours = 6

*Please see the conference website and Continuing Education Credit Hours Handout at the registration table for details regarding the potential total Continuing Education Credits Hours available for your specific profession: for example, as a psychologist, legal professional, or certified health education specialist, etc...)